MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB CR; SUTURE, SURGICAL, ABSORBABLE
Model Number PDPB750D
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a pancreaticoduodenectomy on an unknown date and suture was used on the fascia.Two days post-op, when the patient coughed, the abdominal wall opened.Wound dehiscence occurred.An emergency reoperation was performed.The surgeon opined that the suture was not the cause.It was reported that the suture might have loosened during suturing.It was stated that because the suture was untied, the surgeon thinks that the suture method was not appropriate.Current status of the patient was reported as in the hospital.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 ¿g/m.(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days/date if available) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture knots un-tie post-op? were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/22/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Unknown.Date of index surgical procedure? unknown.The diagnosis and indication for the index surgical procedure? unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? unknown.What tissue dehisced? fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.How was the suture placed (interrupted or continuous)? interrupted.How was the suture tied (square knot or multiple knots one end)? unknown.Onset date/time of dehiscence? (# post op days/date if available).Pst op 2 days.How was the dehiscence managed? re-operation was performed.Please describe any surgical intervention required for the wound dehiscence including date and findings.The suture got loose.Please describe the appearance of the suture during the second procedure.The suture got loose.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon thinks the suture was not the cause of the event but this rarely happens so wants to know what was the cause.What is the patient's current status? the patient is in the hospital.Lot number? unknown.If applicable, will product be returned? if so, please provide the return date and tracking information.No sample will be returned.

Brand Name
PDS+ VIO 8X18IN 0 S/A CTB CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15272262
Report Number2210968-2022-06821
Device Sequence Number12209085
Product Code NEW
UDI-Device Identifier10705031218833
UDI-Public10705031218833
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDPB750D
Device Catalogue NumberPDPB750D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown